Peter Nandori

Brin postdoctoral fellow
Department of Mathematics,
University of Maryland


Contact information

Office: Math Building 3311
Phone: (301) 405 5146

Research

I am interested in Dynamical Systems and Probability theory. Especially, I investigate stochastic properties of certain hyperbolic dynamical systems, e.g., the Sinai billiard. I am also interested in the mathematical derivation of the heat equation from deterministic microscopic systems.
Before coming to Maryland, I was a Courant Instructor/Assistant Professor at the New York University between 2013 and 2015, where my mentor was prof. Lai-Sang Young . Before that, I was a graduate student at the Budapest University of Technology under the supervision of prof. Domokos Szasz. Here you can find my PhD thesis.

CV

Papers

  1. (with D. Dolgopyat) Infinite measure renewal theorem and related results
    Preprint
  2. (with P. Balint, D. Szasz and I. P. Toth) Equidistribution for standard pairs in planar dispersing billiard flows
    Preprint
  3. (with D. Dolgopyat) The first encounter of two billiard particles of small radius
    Preprint
  4. Local equilibrium in inhomogeneous stochastic models of heat transport
    Journal of Statistical Physics, 164, 2: 410-437, 2016 The final publication is available at www.springerlink.com
  5. (with P. Balint, T. Gilbert, D. Szasz and I. P. Toth) On the limiting Markov process of energy exchanges in a rarely interacting ball-piston gas
    to appear in Journal of Statistical Physics
  6. (with Z. Shen) Logarithmic scaling of planar random walk's local times
    to appear in Studia Sci. Math. Hungarica
  7. (with Y. Li and L-S. Young) Local thermal equilibrium for certain stochastic models of heat transport
    Journal of Statistical Physics, 163, 1: 61-91, 2016. The final publication is available at www.springerlink.com
  8. (with D. Dolgopyat) Non equilibrium density profiles in Lorentz tubes with thermostated boundaries
    Communications on Pure and Applied Mathematics 69, 4: 649-692, 2016.
  9. (with D. Szasz and T. Varju) Tail asymptotics of free path lengths for the periodic Lorentz process. On Dettmann's geometric conjectures.
    Communications in Mathematical Physics, 331, 1, 111-137, 2014. The final publication is available at link.springer.com
  10. (with D. Szasz and T. Varju) A central limit theorem for time-dependent dynamical systems
    Journal of Statistical Physics, 146, 6: 1213-1220, 2012. The final publication is available at www.springerlink.com
  11. (with D. Szasz) Lorentz Process with shrinking holes in a wall
    Chaos: An Interdisciplinary Journal of Nonlinear Science 22, 2, 026115, 2012.
  12. Recurrence properties of a special type of Heavy-Tailed Random Walk
    Journal of Statistical Physics, 142, 2: 342-355, 2011. The final publication is available at www.springerlink.com
  13. Number of distinct sites visited by a random walk with internal states
    Probability Theory and Related Fields 150, 3: 373-403, 2011. The final publication is available at www.springerlink.com

Teaching

Spring 2017
STAT 401: Applied Probability and Statistics II
Office hours: Monday 3:00 pm - 5:00 pm and Thursday 11:30 am - 12:30 pm
Fall 2016
MATH 241: Calculus III
MATH 401: Applications of Linear Algebra
Spring 2016
MATH 141H: Calculus II
Fall 2015
STAT 401: Applied Probability and Statistics II

My old web pages are available here and here.